Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had physical relation but no intercourse, took ipill and had light bleeding but no period. Suggest?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hello doc..
I had my last period on 31st july.. on 5th aug, i went physical with my bf.. we didn't had sex..he even used condom.. there was only touchng of parts.. bt he had doubt that condom broke.. so on 7th aug i took unwanted 72. had light bleeding from 17th aug for 7 days.. since then no period till date. i even took preg home test on 19th sept. it was negative. consulted gyno and she gave me cyclonorm p,e.. its been 5 days bt still no period.. what are the possibilities?????
Posted Thu, 10 Oct 2013 in Birth Control
Answered by Dr. Aarti Abraham 18 minutes later
Brief Answer:

Detailed Answer:
Thanks for writing to us with your health concern.
The spotting / light bleeding you experienced from 17th August onwards was withdrawal bleeding from the Unwanted 72 pills.
The emergency contraceptive pill can delay or prepone your normal expected period by a week or sometimes more.
However, considering your last period to be on 31st July, it would be almost 2 months now.
As the pregnancy test was negative, please do not worry.
Sometimes, mild hormonal imbalance would result in delayed cycles.
Stress and anxiety, change in food, eating and sleeping schedules, travelling, weight gain or loss, ingestion of other medications - all these can contribute to delayed cycles.
Of course, thyroid hormone imbalance, polycystic ovaries, thickening of the lining of the uterus ( endometrial hyperplasia ) - these are all gynecological conditions that can cause habitual delay of cycles.
Cyclonorm is a herbal medication, not proven scientifically to induce a withdrawal bleed, or regulate cycles.
I would ask you to consult a gynecologist again.
She / he should rule out the above mentioned conditions ( by a repeat pregnancy test, XXXXXXX exam by per vaginum and per speculum, a pelvic ultrasound and blood tests ).
After that progesterone tablets ( for eg. Meprate ) can be prescribed for 5 days.
WIthin a week of stopping progesterone, you would have a withdrawal period.
Take care.
Please feel free to discuss further or ask any follow up questions.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor